Alert archive / Idaho / Flash Flood Warnings in 2017
Flash Flood Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this flash flood warning at Feb 10, 2017, 2:32 AM PST for Benewah County, Shoshone County, Idaho. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 10, 2017, 2:32 AM PST (10:32 UTC)
- Expired
- Feb 10, 2017, 8:30 AM PST
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benewah County, ID, Shoshone County, ID
The radar
The Spokane radar (KOTX), 114 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
933
WGUS56 KOTX 101032
FFWOTX
IDC009-079-101630-
/O.NEW.KOTX.FF.W.0001.170210T1032Z-170210T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Spokane WA
232 AM PST FRI FEB 10 2017
The National Weather Service in Spokane has issued a
* Flash Flood Warning for...
West central Shoshone County in the Panhandle of Idaho...
Northeastern Benewah County in the Panhandle of Idaho...
* Until 830 AM PST Friday
* At 226 AM PST, local law enforcement officials reported an ice jam
on the St Joe River below the communites of St Joe and Calder.
Water is rising rapidly and the community of Calder will likely
experience flooding soon...as water behind the ice jam continues
to rise.
* Law enforcement officials in Benewah County report water over
roads between Big Creek and St Maries.
* Residents below the ice jam in Benewah County should be prepared
for rapid rises on the St Joe River once the ice jam breaks.
* Some locations that will experience flooding along the St Joe
River include...Calder, Huckleberry Campground and St. Joe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4726 11581 4722 11593 4726 11623 4731 11637
4731 11655 4733 11657 4736 11652 4733 11627
4729 11619
$$
GKOCH2 follow-up statements
319
WGUS76 KOTX 101219
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
419 AM PST FRI FEB 10 2017
IDC009-079-101630-
/O.CON.KOTX.FF.W.0001.000000T0000Z-170210T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shoshone ID-Benewah ID-
419 AM PST FRI FEB 10 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM PST FOR
WEST CENTRAL SHOSHONE AND NORTHEASTERN BENEWAH COUNTIES...
At 400 AM PST, a citizen reported that water was within inches of
the Calder Road Bridge over the St Joe River. The community of
Calder was in jeopardy of flooding. The river gauge at Calder
confirms that the river was rising rapidly.
An ice jam between Calder and St Maries has likely caused the river
to back up into the community of Calder. Residents of Calder should
move to higher ground immediately.
Once the ice jam breaks, communities downstream will experience
rapid rises on the St Joe River. Residents that live below Calder
along the St Joe River should take action now...including lowland
residents near the community of St Joe and St Maries.
Some locations that will experience flooding include...
Calder, Huckleberry Campground and St. Joe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4726 11581 4722 11593 4726 11623 4731 11637
4731 11655 4733 11657 4736 11652 4733 11627
4729 11619
$$
GKOCH120
WGUS76 KOTX 101356
FFSOTX
Flash Flood Statement
National Weather Service Spokane WA
556 AM PST FRI FEB 10 2017
IDC009-079-101630-
/O.CON.KOTX.FF.W.0001.000000T0000Z-170210T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Shoshone ID-Benewah ID-
556 AM PST FRI FEB 10 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM PST FOR
WEST CENTRAL SHOSHONE AND NORTHEASTERN BENEWAH COUNTIES...
At 530 AM PST, local law enforcement reported flooding in the
community of Calder. An ice jam on the St Joe River between Calder
and St Maries has caused water to back up into the community of
Calder.
The ice jam is believed to be near mile marker 22 on Highway
50...also known as St Joe River Road.
Residents living along the St Joe River below this ice jam should
act now. Once this ice jam breaks...rapid rises on the St Joe River
will occur. The communities of St Maries and St Joe will experience
flooding...with a very rapid rise on the river.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4726 11581 4722 11593 4726 11623 4731 11637
4731 11655 4733 11657 4736 11652 4733 11627
4729 11619
$$
GKOCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Feb 9, 10:33 PM PST, 3 hours 59 minutes earlier.
Area forecast discussion, Feb 9, 10:33 PM PST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1033 PM PST Thu Feb 9 2017
.SYNOPSIS...
Ongoing mixed wintry weather will show some decrease in intensity
tonight. The widespread precipitation will give way to hit or
miss showers on Friday and Friday night that will be more intense
over the mountains of North Idaho. This will be followed by a
cold front which will deliver breezy conditions and cooler
temperatures for Saturday. Dry weather is then expected for the
latter half of the weekend and into early next week as a strong
ridge of high pressure builds into the Pacific Northwest.
&&
.DISCUSSION...
A quick update tonight to lower pops across the northern
mountains through the evening and take down the remainder of our
winter weather highlights. The next wave is moving through the
southeast zones this evening and are resulting in a pretty good
shot of rain showers. These will last through about 900 PM. Then
up-sloping showers will be possible through the night. MOre rain
across the southeast will add to the run-off from today.
Currently small rivers and streams are running moderate to high.
The are of most concern is near the Moscow area where Paradise
Creek went over bankfull and some ponding of water on area roads
has been reported. We have several hydro highlights out and this
an Urban and Small Stream flood advisory was issued and hydro
will be our focus through the night. Tobin
&&
.AVIATION...
06z TAFS: There are still some showers across the extreme
southeast zones as of 06z affecting mainly KLWS/KPUW and these
will be coming to an end by 07-09z. Otherwise the skies are
clearing from the northwest. Mainly VFR conditions for the
eastern TAFs...KCOE may drop down to MVFR with some stratus at
times through 14z. For the west basin and lower east slopes
stratus and fog has settled in and expect IFR/LIFR conditions
through 12-15z. A cold front will track across the region after
18z Friday and result in isolated to scattered rain and snow
showers...mainly across the Cascades and in the favorable up-
sloping areas of the Idaho Panhandle. KEAT has the best chance to
get -shra between 19-00z with cigs MVR/IFR for short periods.
KLWS/KPUW and KCOE could see a few showers through the afternoon.
Winds will increase behind FROPA with widespread SW 15-25kts and
gusts 25-35kts from 18z and lasting through 06z Friday night.
Tobin
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 33 39 26 36 22 37 / 20 50 10 10 0 0
Coeur d'Alene 32 41 27 36 24 38 / 40 70 60 20 10 10
Pullman 35 42 29 38 24 39 / 70 60 30 20 0 0
Lewiston 37 47 33 43 29 43 / 70 50 20 20 0 0
Colville 33 40 25 38 23 38 / 10 60 30 10 0 10
Sandpoint 33 39 29 36 25 36 / 50 70 80 20 10 10
Kellogg 33 39 28 34 25 36 / 90 80 90 60 10 10
Moses Lake 31 41 26 39 23 37 / 10 10 0 10 0 0
Wenatchee 30 38 27 38 24 35 / 10 10 10 10 0 0
Omak 31 39 25 38 25 35 / 10 30 20 10 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch through Saturday morning for Central Panhandle
Mountains-Coeur d'Alene Area-Idaho Palouse-Lewis and
Southern Nez Perce Counties-Lewiston Area-Northern
Panhandle.
WA...Flood Watch through Saturday morning for Lower Garfield and
Asotin Counties-Northeast Blue Mountains-Spokane Area-
Washington Palouse.
&&Hazardous weather outlook, Feb 9, 1:13 PM PST, 13 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 113 PM PST Thu Feb 9 2017 IDZ001-004-WAZ037-038-042-102115- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 113 PM PST Thu Feb 9 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Washington and Northeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT In the Cascade valleys south of Lake Chelan a period of freezing rain and sleet will cause ice accumulations making travel difficult today. Pockets of freezing rain are possible during this change over in the northern valleys. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The combination of rain and snow as well as warmer temperatures could lead to localized flooding issues due to melting snow and runoff. Ice jam flooding is also possible. The main threat of flooding will occur over the central Idaho Panhandle. On or about next Wednesday computer models suggest another atmospheric river will spread potentially heavy valley rain and mountain snow across the region. IDZ002-003-026-027-WAZ031>033-036-102115- COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- SPOKANE AREA- 113 PM PST Thu Feb 9 2017 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Northeast Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT Most freezing rain had ended but some pockets of freezing rain could linger up in a few locations...otherwise A combination of rain and snow with warmer temperatures could lead to localized flooding issues due to melting snow and runoff. Ice jam flooding is also possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Continued snow melt and recent rain fall will lead to continuing localized flooding issues due to melting snow and runoff through Friday. Ice jam flooding is also possible. On or about next Wednesday computer models suggest another atmospheric river will spread potentially heavy rain across the region potentially leading to more flooding problems. WAZ034-035-041-043-044-102115- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- OKANOGAN VALLEY-WATERVILLE PLATEAU- 113 PM PST Thu Feb 9 2017 This Hazardous Weather Outlook is for portions of Central Washington...East Central Washington and North Central Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT A combination of recent rain and snow as with warmer temperatures could lead to localized flooding issues due to melting snow and runoff through Friday. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The combination of recent rain and snow as well as warmer temperatures could lead to localized flooding issues due to melting snow and runoff through Friday.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 8:43 PM PST | Areal Flood Advisory | OTX | Latah | 5 hr |
| Feb 10, 1:56 AM PST | Areal Flood Advisory | OTX | Latah | 6 hr |
| Feb 10, 8:13 AM PST | River Flood Warning | OTX | Shoshone | 58 hr |
Nearby
Flash Flood Warnings in Idaho, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.